MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, PEGGED GLENOID TRIAL, SIZE 46

ENCORE MEDICAL L.P. ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, PEGGED GLENOID TRIAL, SIZE 46
Model Number 804-07-461
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - while doing a anatomic total shoulder, surgeon was trialing the 46 (blue) glenoid trial.One of the side pegs broke off.Surgeon removed the trial and elected to leave the broken piece in the glenoid.
 
Additional Manufacturer Narrative
The reason for this instrument failure was reported as peg side of the glenoid broke off.The possible time in service for the instrument is 4 years and 8 months from manufactured date.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The devices were returned to the manufacturer and made available at djo surgical for evaluation.A review of 804-07-461 device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of this instrument.Complaint database review showed 4 previous complaints but there were no indications that this instrument has a design or material deficiency.Those are - broken, cracked, damaged.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was returned to djo and after further examination, one of the pegs on the glenoid trial broke.

Brand Name
ALTIVATE ANATOMIC SHOULDER
Common Device Name
ALTIVATE ANATOMIC, PEGGED GLENOID TRIAL, SIZE 46
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15888475
Report Number1644408-2022-01615
Device Sequence Number14727390
Product Code KWS
UDI-Device Identifier00190446284376
UDI-Public(01)00190446284376
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-07-461
Device Catalogue Number804-07-461
Device Lot Number269569L08
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
804-25-232 LOT 179442L09
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale